Virginia, 2022

Hail and Damaging Winds in Virginia, June 17, 2022

June 17, 2022 · NWS AKQ · 23 events in 12 counties and zones

Scattered severe thunderstorms in advance of a cold front produced damaging winds and large hail across portions of central and eastern Virginia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$68,000
Crop damage
None recorded
Events
23

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

Scattered severe thunderstorms in advance of a cold front produced damaging winds and large hail across portions of central and eastern Virginia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 17, 3:05 PM EST, 1 hour 10 minutes earlier.

Area forecast discussion, Jun 17, 3:05 PM EST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
405 PM EDT Fri Jun 17 2022

.SYNOPSIS...
A cold front crosses the area this evening. High pressure builds
in from the west over the weekend, becoming centered off the Mid
Atlantic coast through the middle of next week.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
As of 400 PM EDT Friday...

Updated to include svr Tstm watch until 8 PM.

Scattered convection expected along the cold front as it crosses the
area late this aftrn/eve, then clrg and gradually turning cooler as
high pres builds into the area from the NW. Svr risk conts with the
main threat being damaging wind gusts. Could also see a good deal of
lightning as well as lclly hvy downpours in any storm. Lows mid-upr
60s except lwr 70s sern coastal areas.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
As of 245 PM EDT Friday...

High pressure builds into the region from the nw over the weekend,
then moves across the area Mon. Dry/less humid thru the period.
Highs Sat upr 70s north to mid 80s south. Lows both Sat/Sun nites in
the 50s to near 60 sern beach areas. Upr 40s psbl at LKU. Highs Sun
mid 70s-lwr 80s. Highs Mon 80-85 except 75-80 at the beaches. Lows
Mon nite upr 50s-lwr 60s.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
As of 245 PM EDT Friday...

High pressure becomes centered off the Mid Atlantic coast for most
of next week. Increasing moisture off the Atlantic should result in
mainly diurnal convection Wed/Thurs ahead of the next cold front
progged to cross the area Thurs nite.

The summer heat/humidity return. Highs Tue lwr 90s inland, mid-upr
80s near the water. Highs Wed mid-upr 90s inland, upr 80s-lwr 90s
near the water. Highs Thu/Fri low-mid 90s inland, 85-90 near the
water. Lows each morning upr 60s-lwr 70s. HI values upr 90s-lwr 100s
Wed, 95-100 Thu/Fri.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
As of 150 AM EDT Friday...

VFR conditions to start off the forecast period. Expect convection
to dvlp over the next svrl hrs ahead of the cold front that will
cross the area this eve. First at RIC/SBY then a few hrs later
at ORF/PHF so have a few hr TEMPO group btwn 21Z-01Z. We are in
a svr threat later today so added some gusty winds to the TEMPO
group as well as some lcl IFR VSBYS in lclly hvy downpours. WSW
wind at 10-20 kts ahead of the front. Good news is that the
convection will be progressive, so don't expect any more than 1-2
hrs of thunder at any one location. Clrg and cooler behind the front
with winds shifting to the north and gusting to 15-20 kts Sat.

OUTLOOK...
VFR conditons expected thru the middle of next week early next
as high pres builds over the area this weekend then off the Mid
Atlntc coast thru Wed.

&&

.MARINE...
As of 400 PM EDT Friday...

Cold front is approaching the coast from the northwest this
afternoon. Winds are SW 5-10 kt ahead of the cold front this
afternoon. Thunderstorms are expected to accompany the front as
it moves offshore later this evening. Brief strong wind gusts
are possible as these storms move across.

Much cooler air will follow this cold front, but the true cool
air surge looks to hold off for most of the night before pushing
S into the local waters towards sunrise Sat. SCAs are in effect
for all of our coastal waters, including all the tidal rivers
and Currituck Sounds. Winds will increase from N to S early
Saturday morning. Winds are expected to be around 20 kt with
gusts 25-30 kt. Highest winds will be across the central
Chesapeake Bay and Atlantic Ocean coastal waters north of Cape
Charles. Seas will build to 4-5 ft and waves in the bay 2-4 ft.

Winds remain elevated Sun morning then diminish to
10-15kt most areas Sun aftn/night. High pressure moves over the
region for the beginning of the week, bringing light and
variable winds (less than 10 kt). Seas will come down to around
2 ft and waves in the bay around 1 ft.

&&

.CLIMATE...
Record highs for today June 17th:

 RIC    99 in 1944
 ORF    97 in 1945
 SBY    98 in 1957
 ECG    96 in 1981

Last Time reaching 100F+:

* RIC:  7/28/2020
* ORF:  7/28/2020
* SBY:  7/27/2012
* ECG:  7/8/2012

Last Time reaching 100F+ in June:

* RIC:  6/23/2015
* ORF:  6/29/2012
* SBY:  6/29/2012
* ECG:  6/18/2011

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory from 7 AM to 10 PM EDT Saturday for
     ANZ635>637.
     Small Craft Advisory from 7 AM Saturday to 6 AM EDT Sunday for
     ANZ632-634.
     Small Craft Advisory from 10 AM Saturday to 6 AM EDT Sunday
     for ANZ633-654-656-658.
     Small Craft Advisory from 4 AM Saturday to 6 AM EDT Sunday for
     ANZ630-631-650-652.
     Small Craft Advisory from 7 AM Saturday to 4 AM EDT Sunday for
     ANZ638.

&&

SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...MPR
LONG TERM...MPR
AVIATION...MPR
MARINE...CP/LKB
CLIMATE...
Hazardous weather outlook, Jun 17, 2:14 PM EST, 2 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Wakefield VA
314 PM EDT Fri Jun 17 2022

MDZ021>025-NCZ012>017-030>032-VAZ048-060>062-064>069-075>090-092-093-
095>097-099-100-509>525-181915-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Fluvanna-Prince Edward-Cumberland-Goochland-
Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-
Richmond-Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George-
Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville-
Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth-
Suffolk-Chesapeake-Accomack-Western Louisa-Eastern Louisa-
Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
314 PM EDT Fri Jun 17 2022

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...This afternoon and tonight.

Hot weather continues this afternoon with highs in the upper 90s to
around 100 degrees  Heat indices around 100 to 104 degrees.

Scattered late afternoon and evening storms with strong to severe
winds are possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ102-VAZ098-181915-
Eastern Currituck-Virginia Beach-
314 PM EDT Fri Jun 17 2022

...MODERATE RIP CURRENT RISK IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

This Hazardous Weather Outlook is for northeast North Carolina and
southeast Virginia.

.DAY ONE...This afternoon and tonight.

Hot weather continues this afternoon with highs in the mid to upper
90s. Heat indices around 100.

Scattered late afternoon and evening storms with strong to severe
winds are possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   MODERATE RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Local storm report, Jun 17, 2:52 PM EST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
352 PM EDT FRI JUN 17 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             MINERAL                 38.01N 77.91W
06/16/2022  M3.00 INCH       LOUISA             VA   NWS EMPLOYEE

&&

05
Special weather statement, Jun 17, 3:28 PM EST, 47 minutes before
Special Weather Statement
National Weather Service Wakefield VA
428 PM EDT Fri Jun 17 2022

VAZ067-079-080-087-172100-
Nottoway-Dinwiddie-Brunswick-Greensville-
428 PM EDT Fri Jun 17 2022

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL GREENSVILLE...
NOTTOWAY...CENTRAL DINWIDDIE AND NORTHEASTERN BRUNSWICK COUNTIES...

At 428 PM EDT, a strong thunderstorm was located over Nottoway, or
near Blackstone, moving southeast at 30 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Dinwiddie, Blackstone, Crewe, McKenney, Nottoway, Burkeville,
Wilsons, Fort Pickett, Dewitt, Spainville, North Wellville, Irby,
Forkland, Wharfs Store, Darvills, Wellville, Dominy Corner,
Fergusonville, Hebron and Blackstone Airport.

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3719 7824 3729 7819 3726 7805 3705 7744
      3692 7754 3688 7762 3688 7761 3686 7759
      3677 7765 3699 7801 3702 7801 3702 7804
      3714 7824
TIME...MOT...LOC 2028Z 302DEG 24KT 3714 7803

Poche
Special weather statement, Jun 17, 3:44 PM EST, 31 minutes before
Special Weather Statement
National Weather Service Wakefield VA
444 PM EDT Fri Jun 17 2022

VAZ509-510-172130-
Western Louisa VA-Eastern Louisa VA-
444 PM EDT Fri Jun 17 2022

...A strong thunderstorm will impact portions of northeastern Louisa
County through 530 PM EDT...

At 443 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Orange, moving southeast at 15 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Louisa, Mineral, Pendleton, Louisa Airport, Fredericks Hall, Green
Springs, Wares Crossroads and Vawter Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central Virginia.

&&

LAT...LON 3814 7814 3814 7812 3815 7809 3813 7805
      3814 7801 3812 7798 3812 7792 3811 7791
      3811 7788 3810 7786 3810 7784 3808 7781
      3807 7778 3806 7778 3805 7775 3804 7775
      3793 7783 3810 7816
TIME...MOT...LOC 2043Z 291DEG 11KT 3816 7804

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...45 MPH

TG
Special weather statement, Jun 17, 4:02 PM EST, 13 minutes before
Special Weather Statement
National Weather Service Wakefield VA
502 PM EDT Fri Jun 17 2022

VAZ067-079-080-087-088-172130-
Nottoway-Dinwiddie-Sussex-Brunswick-Greensville-
502 PM EDT Fri Jun 17 2022

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL GREENSVILLE...
SOUTHEASTERN NOTTOWAY...WEST CENTRAL SUSSEX...DINWIDDIE AND
NORTHEASTERN BRUNSWICK COUNTIES...

At 502 PM EDT, a strong thunderstorm was located near Wilsons, or 8
miles northwest of McKenney, moving southeast at 35 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Dinwiddie, McKenney, Purdy, Stony Creek, Dewitt, Wilsons, Carson,
Rawlings, Fields Crossroads, Warfield, Wharfs Store, Darvills, Cowie
Corner, Center Star, Cherry Hill, Hebron, Rocky Run, Ford, Slagles
Lake and Butterworth.

If outdoors, consider seeking shelter inside a building.

LAT...LON 3719 7785 3705 7740 3699 7740 3700 7738
      3699 7738 3674 7753 3703 7795
TIME...MOT...LOC 2102Z 298DEG 29KT 3708 7782

Poche
Special weather statement, Jun 17, 4:11 PM EST, 4 minutes before
Special Weather Statement
National Weather Service Wakefield VA
511 PM EDT Fri Jun 17 2022

MDZ021-172200-
Dorchester MD-
511 PM EDT Fri Jun 17 2022

...Strong thunderstorms will impact portions of Dorchester County
through 600 PM EDT...

At 510 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Easton to Oxford to 7 miles east of
Breezy Point. Movement was east at 40 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Cambridge, Hurlock, Secretary, Vienna, University Of Maryland Center
For Environmental Studies, East New Market, Church Creek, Brookview,
Eldorado, Madison, Andrews, Hudson, Lloyds, Woolford, Bucktown and
Linkwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

&&

LAT...LON 3870 7580 3867 7575 3847 7582 3832 7609
      3850 7630 3849 7627 3852 7625 3851 7621
      3854 7620 3854 7628 3857 7631 3860 7626
      3863 7629 3860 7621 3863 7617 3859 7616
      3857 7603 3870 7590
TIME...MOT...LOC 2109Z 289DEG 36KT 3875 7604 3870 7614 3862 7637

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH

MM

The radar

The Norfolk radar (KAKQ), 66 km away, was scanning. The volume nearest the first event began at 21:13 UTC.

Open the radar archive at this moment

Event by event

21 thunderstorm wind, 2 hail. Local standard time, as filed.

Thunderstorm Wind, Dinwiddie

When
June 17, 4:15 PM EST
Where
Dinwiddie County, 2.98 mi NNW of Mc Kenney
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
County Official
Coordinates
37.020, -77.750

Trees were downed at the intersection of Lew Jones Road and Manson Church Road.

Thunderstorm Wind, Prince Edward

When
June 17, 4:33 PM EST
Where
Prince Edward County, 1.65 mi W of Farmville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
County Official
Coordinates
37.300, -78.600

Tree was downed on Prince Edward Highway in Prospect.

Thunderstorm Wind, Prince Edward

When
June 17, 4:39 PM EST
Where
Prince Edward County, 3.37 mi WNW of Hampden Sydney
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
County Official
Coordinates
37.240, -78.530

Tree was downed on Five Forks Road in Pamplin.

Thunderstorm Wind, Prince Edward

When
June 17, 4:39 PM EST
Where
Prince Edward County, 0.55 mi E of Tuggle
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
County Official
Coordinates
37.320, -78.460

Tree was downed on Brickett Road in Farmville.

Thunderstorm Wind, Caroline

When
June 17, 4:40 PM EST
Where
Caroline County, 1.77 mi ESE of Chilesburg
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
37.990, -77.570

A couple of outbuildings were damaged. Also, trees were uprooted at a farm along Jericho Road near Ruther Glen.

Thunderstorm Wind, Caroline

When
June 17, 4:44 PM EST
Where
Caroline County, 0.88 mi SE of Ladysmith
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
38.010, -77.510

Multiple large trees were uprooted in the Ladysmith area near Route 1. There was also damage to an outbuilding from fallen trees.

Thunderstorm Wind, Cumberland

When
June 17, 4:45 PM EST
Where
Cumberland County, 2.14 mi SSW of Angola
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
County Official
Coordinates
37.370, -78.260

Tree was downed on Ligontown Road.

Thunderstorm Wind, Caroline

When
June 17, 4:45 PM EST
Where
Caroline County, 1.38 mi N of Ruther Glen
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
NWS Employee
Coordinates
37.940, -77.470

Tree was downed along Interstate 95 at Mile Marker 104, with another tree leaning toward roadway/into traffic at Mile Marker 105.

Thunderstorm Wind, Prince Edward

When
June 17, 4:52 PM EST
Where
Prince Edward County, 2.07 mi N of Simplicity
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Fire Department/Rescue
Coordinates
37.110, -78.430

Tree was downed at New Bethel Road and Dempsey road in Meherrin.

Thunderstorm Wind, Prince Edward

When
June 17, 4:55 PM EST
Where
Prince Edward County, 2.15 mi NE of Rice
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
County Official
Coordinates
37.290, -78.270

Tree was downed on Gully Tavern Road in Rice.

Thunderstorm Wind, Lunenburg

When
June 17, 5:10 PM EST
Where
Lunenburg County, 1.77 mi NW of Kenbridge Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
36.990, -78.200

Large tree was uprooted on Tomlinson Road in Victoria.

Thunderstorm Wind, Nottoway

When
June 17, 5:15 PM EST
Where
Nottoway County, 0.88 mi NW of Burkeville
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Utility Company
Coordinates
37.190, -78.210

Trees were downed along Route 460 east of Burkeville. Numerous power outages were reported in the area.

Thunderstorm Wind, Lunenburg

When
June 17, 5:15 PM EST
Where
Lunenburg County, 1.79 mi ESE of Nutbush
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
37.040, -78.250

Numerous large trees were downed, including a couple of trees onto outbuildings near Battes Road near Nutbush.

Thunderstorm Wind, King William

When
June 17, 5:20 PM EST
Where
King William County, 0.55 mi W of Midway
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
37.750, -77.130

Shingles were blown off of the roof of a house in Central Garage.

Hail, Southampton

When
June 17, 5:23 PM EST
Where
Southampton County, 1.77 mi SW of Drewryville
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
36.700, -77.320

Ping pong ball size hail was reported along Route 58.

Thunderstorm Wind, King William

When
June 17, 5:25 PM EST
Where
King William County, 0.69 mi N of King William
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
37.690, -77.020

Multiple trees were uprooted along Route 30 in King William. One tree fell through the roof of a house.

Thunderstorm Wind, Brunswick

When
June 17, 5:40 PM EST
Where
Brunswick County, 1.49 mi NNW of Grandy
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Department of Highways
Coordinates
36.820, -77.960

Trees were downed along Interstate 85 near Mile Marker 21.

Hail, Accomack

When
June 17, 6:47 PM EST
Where
Accomack County, Mears
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.830, -75.620

Quarter size hail was reported near Bloxom.

Thunderstorm Wind, Northampton

When
June 17, 6:51 PM EST
Where
Northampton County, 0.55 mi W of Birdsnest
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Fire Department/Rescue
Coordinates
37.430, -75.910

Trees were downed on power lines.

Thunderstorm Wind, Northampton

When
June 17, 6:55 PM EST
Where
Northampton County, 0.88 mi SE of Belle Haven
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
37.540, -75.820

Large tree limb was downed on to road along Route 13 near Exmore.

Thunderstorm Wind, Accomack

When
June 17, 6:55 PM EST
Where
Accomack County, 0.55 mi E of Nelsonia
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Fire Department/Rescue
Coordinates
37.820, -75.590

Trees were downed on power lines.

Thunderstorm Wind, Accomack

When
June 17, 7:01 PM EST
Where
Accomack County, 0.88 mi SW of Gargatha
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
37.790, -75.590

Large tree was downed and blocking the road at Metompkin Road.

Thunderstorm Wind, Virginia Beach (C)

When
June 17, 7:45 PM EST
Where
Virginia Beach (C) County, 1.38 mi N of Euclid
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
36.850, -76.170

Trees were downed in Boulevard Manor just off Route 58. Power outages were reported in the area.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2022Every state in 2022This day in weather historyWarnings in Virginia, June 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1041932, 1041920, 1041917, 1041918, 1041937, 1041925, 1041921, 1041938, 1041928, 1041923, 1041929, 1041931, 1041939, 1041924, 1041915, 1041926, 1041927, 1041916, 1041934, 1041930, 1041936, 1041935, 1041933.